Alert archive / New Mexico / Red Flag Warnings in 2010

Red Flag Warning 12, NWS Albuquerque, NM

April 27, 201012 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 27, 2010, 3:44 PM MDT for 12 counties in New Mexico. It took effect at Apr 28, 2010, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2010, 3:44 PM MDT (21:44 UTC)
In effect from
Apr 28, 2010, 11:00 AM MDT
Expired
Apr 28, 2010, 9:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 27, 3:00 PM MDT, 44 minutes earlier.

Area forecast discussion, Apr 27, 3:00 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE APR 27 2010

.DISCUSSION...
WIND AND A CHANGE TO COOLER THE MAIN WEATHER STORIES IN THE SHORT TERM.
WE HAVE GONE AHEAD AND ISSUED HIGH WIND WARNINGS...WIND ADVISORIES AND
RED FLAG WARNING FOR WEDNESDAY...IMPACTING ALL ZONES. HIGH WIND AND
FIRE WEATHER WATCHES WILL ALSO BE ISSUED FOR THE EAST AND SOUTH ON
THURSDAY.

MODELS CONTINUE TO SLOW THE PROGRESSION OF THE WEST COAST DEVELOPING
TROUGH...WHICH WILL LIKELY MEAN A BIT LESS WIND ON WEDNESDAY THAN
PREVIOUS THINKING...AS THE MID LEVEL GRADIENT WILL NOT BE AS TIGHT
AS EARLIER FORECAST. HIGH WIND WARNING WILL BE CONFINED TO THE FAR
WEST...SANGRE DE CRISTOS AND THE NE. WILL HAVE WIND ADVISORIES
ELSEWHERE. RED FLAG WARNINGS ALL ZONES. TEMPERATURES WILL BE THE
WARMEST OF THE WEEK WITH DRY WEATHER ON WEDNESDAY.

IT IS NOW LOOKING LIKE THE STRONGEST WINDS WILL BE ON THURSDAY...
ESPECIALLY ACROSS THE SOUTH AND EAST. WE WILL GO AHEAD AND ISSUE
A HIGH WIND WATCH FOR THESE AREAS AS WELL AS A FIRE WEATHER WATCH.
COLD FRONT TO SWEEP ACROSS THE STATE THURSDAY WITH MUCH COOLER
TEMPERATURES IN THE NORTH AND WEST AND SOME COOLING IN THE
SOUTHEAST. SHOWERS AND HIGH ELEVATION SNOW SHOWERS WILL FAVOR
THE NORTHWEST.

COOL AND UNSETTLED WEATHER WILL THEN CONTINUE FROM FRIDAY INTO
EARLY NEXT WEEK. A BROAD TROUGH OF LOW PRESSURE WILL BE PARKED
OVER THE SOUTHWEST U.S. A COUPLE OF SHORT WAVES WILL BRING
EPISODES OF PRECIPITATION...FAVORING THE WEST AND NORTH. SMALL
SNOW ACCUMULATIONS ARE LIKELY IN THE NORTHERN AND WESTERN
MOUNTAINS. TEMPERATURES WILL BE BELOW NORMAL FOR SEVERAL DAYS.
CHJ

&&

.AVIATION...
DRY WEATHER IS EXPECTED THE NEXT 24 HOURS...HOWEVER VERY STRONG
SOUTHWEST WINDS WILL DEVELOP WEDNESDAY AS THE POLAR JET STREAM MOVES
OVER THE STATE. WINDS WILL STRENGTHEN ACROSS THE HIGH TERRAIN AND ACROSS
EASTERN NM LATE TONIGHT. WIND SPEEDS SHOULD PEAK WEDNESDAY AFTERNOON
AND BLOWING DUST MAY RESULT IN PERIODS OF MVFR VISIBILITIES IN THE
CENTRAL AND WESTERN VALLEYS. WIND SPEEDS WILL REMAIN RELATIVELY
STRONG ACROSS THE MOUNTAINS WEDNESDAY NIGHT BEFORE STRONG WINDS
RETURN TO LOWER ELEVATIONS OF CENTRAL...SOUTHERN AND EASTERN PARTS
OF THE FORECAST AREA ON THURSDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
BREEZY TO WINDY CONDITIONS ARE EXPECTED THE NEXT 7 DAYS AS A BROAD
UPPER LEVEL TROUGH PLANTED OVER THE WESTERN UNITED STATES FUNNELS
THE POLAR JET STREAM THROUGH NEW MEXICO. WITH THIS AFTERNOONS FORECAST
PACKAGE WE ARE UPGRADING TO A RED FLAG WARNING FOR THE ENTIRE
FORECAST AREA WEDNESDAY AND WILL ISSUE A FIRE WEATHER WATCH FOR
CENTRAL AND EASTERN ZONES ON THURSDAY DUE TO VERY STRONG SOUTHWEST
WINDS WITH GUSTS IN THE 50 TO 60 MPH RANGE...AND CRITICALLY LOW
HUMIDITIES. WATCH FOR POOR HUMIDITY RECOVERIES TONIGHT AND WEDNESDAY
NIGHT...AND WIND SPEEDS WEDNESDAY NIGHT SHOULD REMAIN RELATIVELY
STRONG ACROSS THE MOUNTAINS.

A COUPLE OF LOW PRESSURE SYSTEMS WILL FLOW THROUGH THE TROUGH.
ONE WILL PASS NORTH OF OUR STATE SATURDAY...BUT THE OTHER MAY DROP
SOUTHWARD INTO NORTHERN AND EASTERN NEW MEXICO EARLY IN THE COMING
WORK WEEK. THESE SYSTEMS WILL RESULT IN A CHANCE OF PRECIPITATION
MAINLY ACROSS NORTHERN AND WESTERN ZONES WEDNESDAY NIGHT THROUGH
THE WEEKEND...WITH A BETTER CHANCE OF PRECIP ACROSS THE EAST EARLY
IN THE COMING WORK WEEK.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  44  77  44  53 /   0   5  10  20
DULCE...........................  33  70  36  54 /   0   5  20  30
CUBA............................  35  71  37  53 /   0   5   5  10
GALLUP..........................  38  72  41  51 /   0   5  10  10
EL MORRO........................  36  71  39  53 /   0   5   5  10
GRANTS..........................  36  73  40  57 /   0   5   0   5
QUEMADO.........................  36  76  42  57 /   0   0   0   5
GLENWOOD........................  45  83  46  67 /   0   0   5   5
CHAMA...........................  26  64  31  45 /   0   5  20  30
LOS ALAMOS......................  33  73  40  56 /   0   5   5  10
PECOS...........................  35  74  43  61 /   0   5   5  10
CERRO/QUESTA....................  30  70  37  52 /   0   5  10  20
RED RIVER.......................  35  62  31  43 /   0   5  20  20
ANGEL FIRE......................  35  65  34  43 /   0   5  10  20
TAOS............................  34  71  40  55 /   0   5  10  10
ESPANOLA........................  43  79  41  68 /   0   5   5  10
SANTA FE........................  33  74  42  63 /   0   5   5   5
SANTA FE AIRPORT................  40  76  42  61 /   0   5   5   5
ALBUQUERQUE FOOTHILLS...........  46  77  47  67 /   0   0   0   5
ALBUQUERQUE HEIGHTS.............  49  79  50  65 /   0   0   0   5
ALBUQUERQUE VALLEY..............  44  81  49  68 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  47  81  49  74 /   0   0   0   5
LOS LUNAS.......................  46  82  49  70 /   0   0   0   5
RIO RANCHO......................  46  81  48  68 /   0   0   0   5
SOCORRO.........................  48  84  51  76 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  42  73  41  48 /   0   5   0   5
MORIARTY/ESTANCIA...............  40  77  45  66 /   0   5   0   5
CLINES CORNERS..................  41  73  42  58 /   0   0   0   5
GRAN QUIVIRA....................  43  77  48  70 /   0   0   0   5
CARRIZOZO.......................  47  80  49  77 /   0   0   0   5
RUIDOSO.........................  38  73  46  68 /   5   0   0   5
CAPULIN.........................  41  76  43  49 /   0   5   0   5
RATON...........................  37  78  42  62 /   0   5   5  10
LAS VEGAS.......................  40  74  46  60 /   0   5   5   5
CLAYTON.........................  44  84  48  71 /   0   5   0   5
ROY.............................  47  78  47  62 /   0   0   5   5
CONCHAS.........................  46  88  54  69 /   0   0   0   5
SANTA ROSA......................  47  86  51  76 /   0   0   0   5
TUCUMCARI.......................  47  89  53  78 /   0   0   0   5
CLOVIS..........................  44  85  51  80 /   0   5   0   5
PORTALES........................  44  86  53  81 /   0   5   0   5
FORT SUMNER.....................  46  87  53  72 /   0   0   0   5
ROSWELL.........................  45  89  55  86 /   0   0   0   5
PICACHO.........................  47  85  54  79 /   5   0   0   5
ELK.............................  43  79  50  81 /   5   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ101>109.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-106>108.

WIND ADVISORY FROM NOON TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ501-503-504-507>511-516>526-532>540.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
THE FOLLOWING ZONES...NMZ508-509-520>526-529-539-540.

HIGH WIND WATCH FROM THURSDAY MID MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ532>538.

HIGH WIND WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ502-505-506-512>515-527>531.

&&

40/44
Hazardous weather outlook, Apr 27, 6:00 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE APR 27 2010

NMZ501>540-281200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP WEDNESDAY AND
MAY LINGER INTO THURSDAY. SUSTAINED SPEEDS MAY REACH 30 TO 45 MPH
WITH SOME HIGHER GUSTS LIKELY DURING THIS PERIOD. AREAS OF BLOWING
DUST MAY WELL BE KICKED UP AS WELL BY WINDS THIS STRONG. WHILE
STRONG WINDS WILL LIKELY AFFECT ALL OF NORTH AND CENTRAL NEW
MEXICO...THE HIGHEST WIND SPEEDS WILL MOST LIKELY IMPACT THE HIGHER
RIDGES AND PEAKS AS WELL AS AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN
AND FROM THE CONTINENTAL DIVIDE ON WEST.

IN ADDITION THE STRONG WINDS AND LOW AFTERNOON HUMIDITIES MAKE
CRITICAL FIRE WEATHER CONDITIONS FAIRLY LIKELY FOR MUCH OF NORTH AND
CENTRAL NEW MEXICO WEDNESDAY AND FOR MUCH OF THE SOUTHEAST HALF
THURSDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:52 AM MDTHigh Wind WatchABQ12 hr
Apr 27, 3:44 PM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more29 hr
Apr 27, 3:55 PM MDTHigh Wind WatchABQ37 hr
Apr 27, 3:55 PM MDTHigh Wind WarningABQ53 hr
Apr 27, 3:55 PM MDTWind AdvisoryABQ48 hr

Nearby

Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.